Virginia, 2011Damaging Winds in Virginia, May 23, 2011
May 23, 2011 · NWS LWX · 2 events in 1 county or zone
A southerly flow between upper-level low pressure over the Plains and upper-level high pressure over the Atlantic Ocean produced plenty of moisture over the region during the 23rd. A pressure trough also remained over the area during this time.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A southerly flow between upper-level low pressure over the Plains and upper-level high pressure over the Atlantic Ocean produced plenty of moisture over the region during the 23rd. A pressure trough also remained over the area during this time. The moisture produced moderate amounts of instability which combined with the pressure trough to trigger showers and thunderstorms. A couple thunderstorms did produce damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 23, 2:25 PM EST, 31 minutes earlier.
Area forecast discussion, May 23, 2:25 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
325 PM EDT MON MAY 23 2011
.SYNOPSIS...
A SERIES OF LOW PRESSURE SYSTEMS WILL CONTINUE TO MOVE NORTHEAST
TO THE NORTH OF THE MID ATLANTIC THROUGH THE WEEKEND. A SLOW
MOVING FRONTAL BOUNDARY WILL STALL NEAR THE MASON DIXON LINE BY
LATER TUESDAY AND REMAIN STATIONARY INTO THE WEEKEND. THIS WILL
RESULT IN AN EXTENDED PERIOD OF ACTIVE WEATHER FOR THE MID
ATLANTIC STATES.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CENTER OF MCV FROM OVERNIGHT ACTIVITY EXITING THE OH VLY APPEARS
FROM SATELLITE IMAGERY TO BE UP NEAR THE PA/NY BORDER. THE
SHORTWAVE BEHIND THIS SYSTEM IS JUST CROSSING THE ALLEGHENY FRONT
AS OF 19Z. EARLIER ACTIVITY THAT HAD BEEN ON THE LEADING EDGE OF
THE MCV NEVER MATERIALIZED FOR THE MID ATLANTIC. HOWEVER...THE
TRAILING ACTIVITY IS EXPECTED TO BECOME ROBUST THROUGH THE
AFTERNOON...STILL VALIDATING THE NEED FOR SEVERE THUNDERSTORM
WATCH 338 WHICH IS IN EFFECT UNTIL 6PM...AND MAY NEED TO BE
EXTENDED BASED ON ACTIVITY OVER THE NEXT COUPLE OF HOURS.
REST OF THE AFTERNOON...THE LOW LEVEL CAP APPARENT IN SPECIAL 16Z
RAOB WILL CONTINUE TO ERODE...PARTICULARLY IMMEDIATELY AHEAD OF
THE SHORTWAVE. SBCAPE INCREASES EAST...LATEST RUC DEPICTING ABOUT
1500 J/KG FOR WEST OF THE SHEN VLY WHERE ACTIVITY IS...TO IN
EXCESS OF 2500 J/KG EAST OF THE BLUE RIDGE. BULK SHEAR OF 40 TO 50
KT SHOULD ALLOW FOR SUPER-CELLULAR DEVELOPMENT...WITH THE MAIN
THREATS BEING HAIL AND WIND. 0-1KM SR HELICITY OF 100 MEANS
TORNADOES CANNOT BE RULED OUT. THE ACTIVITY WILL PROGRESS
EAST...WITH A WINDOW OF NOW THROUGH 8PM. ONCE AGAIN...SHOULD IT BE
NECESSARY THE WATCH MAY BE EXTENDED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
WAVE CLEARS THE CWA LATE THIS EVENING...WITH A MAINLY QUIET NIGHT
EXPECTED. HIGH RES MODELS CONTINUE TO INDICATE ANOTHER ROUND OF
ACTIVITY MOVING EAST FROM THE OH VLY LATE TONIGHT...THOUGH THE
HRRR AND LOCAL WRF INDICATE ANY ORGANIZED SYSTEM WOULD DECAY AS IT
CROSSES THE ALLEGHENY FRONT. MIN TEMPS MID TO UPR 60S WITH
MOISTURE IN PLACE...DESPITE CLEARING SKIES.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
ACTIVE PATTERN WITH STORMS TRACKING TO THE NORTH INTO THE HOLIDAY WEEKEND.
A COLD FRONT WILL SAG INTO THE CWA ON TUESDAY. THE FRONT...ALONG
WITH MID LEVEL SHORTWAVE ENERGY...WILL SERVE TO FOCUS SHOWERS AND
THUNDERSTORMS ACROSS THE CWFA. MODELS DO PROG GOOD SURFACE
INSTABILITY/FORCING ALONG AHEAD OF THE FRONT. IN ADDITION...THE
SHORTWAVE ENERGY WILL HELP STEEPEN MID LEVEL LAPSE RATES. DO
EXPECT STRONG TO SEVERE THUNDERSTORMS ON TUESDAY...ESPECIALLY IN
THE VICINITY OF THE FRONTAL BOUNDARY. STRONG/SEVERE STORMS SHOULD
MAINLY COINCIDE WITH MAX HEATING. WIND/HAIL SHOULD BE THE PRIMARY
THREATS.
UNSETTLED CONDITIONS WILL CONTINUE THROUGH THE WEEK...WITH THE
STALLED BOUNDARY DRAPED ACROSS THE AREA. A SERIES OF SHORTWAVES WILL
MOVE EAST IN THE FLOW...PERIODICALLY INTERACTING WITH THE SURFACE
FEATURE. SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED EACH
DAY...MAINLY DIURNAL IN NATURE THROUGH THE END OF THE WEEK.
DAYS 4-7...LITTLE EDITS TO HPC GUIDANCE. HOT/HUMID CONDITIONS
CONTINUE WITH SUBTROPICAL HIGH OVER THE SERN CONUS. LONG RANGE
GUIDANCE CONTINUES TO KEEP ACTIVE WEATHER WELL INTO THE WEEKEND
BEFORE HIGH PRESSURE BUILDS IN EARLY NEXT WEEK.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED WEST OF THE SHENANDOAH
VALLEY AND ARE EXPECTED TO INTENSIFY AS THEY PROGRESS EAST...HAIL
AND DAMAGING WINDS ARE A THREAT WITH THIS ACTIVITY INTO THE
EVENING...SAY AROUND 8PM. SLY FLOW WILL CONTINUE TO GUST TO AROUND
20 KT REST OF THE AFTERNOON. ACTIVITY PUSHES EAST BY LATE THIS
EVENING WITH A QUIET PERIOD AT LEAST INTO LATE TONIGHT. EXPECT
PATCHY FOG WITH CLEARING SKIES AND AMPLE MOISTURE. MODELS INDICATE
MORE ACTIVITY PUSHING EAST ACROSS THE ALLEGHENY FRONT LATE
TONIGHT...CURRENTLY REPRESENTED IN TAFS WITH A CB GROUP STARTING
TUESDAY MORNING.
COLD FRONT ENTERS THE CWA TUESDAY...SERVING AS A FOCUS FOR
ACTIVITY INTO THE WEEKEND. SWLY TO WLY FLOW EXPECTED AT TIMES
THROUGH THE REST OF THE WEEK.
&&
.MARINE...
SLY FLOW GUSTING 15 TO 20 KT WILL CONTINUE INTO THE EVENING...SCA
EXTENDED FOR ALL WATERS UNTIL 8PM. SHOWERS AND THUNDERSTORMS...
WITH HAIL AND WIND POTENTIAL...LATE THIS AFTERNOON INTO THE
EVENING. EXTENDED SCA FOR THE MD BAY SOUTH OF DRUM PT THROUGH
TONIGHT PER MODEL GUIDANCE.
SLY FLOW MAY GUST TO 20 KT ON THURSDAY. A WEAK FRONTAL
BOUNDARY WILL SLOWLY SAG SOUTHWARD ON TUESDAY...WITH SOUTHERLY
WINDS ON THE SOUTH OF THE BOUNDARY. THE FRONT WILL REMAIN NEARLY
STATIONARY THROUGH THE REMAINDER OF THE WEEK.
&&
.TIDES/COASTAL FLOODING...
SLY FLOW HAS INCREASED WATER LEVELS TO AROUND 1.5 FEET ABOVE
ASTRONOMICAL ACROSS THE MD BAY AND TIDAL POTOMAC...LEADING TO
MINOR COASTAL FLOODING AT ALL SITES ON THE WRN SHORE AND TIDAL
POTOMAC RIVER. THE HIGH TIDE TONIGHT IS LESS PREFERRED
TONIGHT...THOUGH THE DIFFERENCE SHOULD BE MADE UP FROM FURTHER SLY
FLOW. THEREFORE...EXPECT ABOUT THE SAME TONIGHT. ON THE TIDAL
POTOMAC...A INCREASE IS EXPECTED FOR THE HIGH TIDE
TONIGHT...AROUND 6FT FOR WISC AVE...CLOSER TO...BUT BELOW MODERATE
THRESHOLDS FOR WASHINGTON CHANNEL AND ALEXANDRIA.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL 6 AM EDT TUESDAY FOR DCZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 6 AM EDT TUESDAY FOR MDZ007-011-
013-014-016>018.
VA...COASTAL FLOOD ADVISORY UNTIL 6 AM EDT TUESDAY FOR VAZ052>055-
057.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ530>533-535-536-538>542.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ534-537-543.
&&
JACKSONHazardous weather outlook, May 23, 12:49 PM EST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
149 PM EDT MON MAY 23 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
241200-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
149 PM EDT MON MAY 23 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...SOME OF
WHICH WILL CONTAIN DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH IS
IN EFFECT UNTIL 6PM.
A COASTAL FLOOD ADVISORY IS IN EFFECT FOR THE WESTERN SHORE
OF THE MARYLAND CHESAPEAKE BAY AND TIDAL AREAS ALONG THE POTOMAC
RIVER. MINOR COASTAL FLOODING IS EXPECTED AT TIMES OF HIGH TIDE
THIS AFTERNOON AND AGAIN LATE TONIGHT.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE WATERS OF THE
MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER UNTIL 6PM...THEN
FOR THE MARYLAND CHESAPEAKE BAY SOUTH OF DRUM POINT...AND THE
LOWER TIDAL POTOMAC THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SEVERE WEATHER WILL BE POSSIBLE FOR THE REGION ON TUESDAY AND
AFTERNOON AND EVENING. STORMS MAY CONTAIN LARGE HAIL AND DAMAGING
WINDS.
MINOR COASTAL FLOODING CAN BE EXPECTED AT TIMES OF HIGH TIDE
TUESDAY AND WEDNESDAY FOR COUNTIES AND CITIES ALONG THE WESTERN
SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER.
.SPOTTER INFORMATION STATEMENT...
THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE FORWARD ALL
SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-241200-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
149 PM EDT MON MAY 23 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...SOME OF
WHICH WILL CONTAIN DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH IS
IN EFFECT UNTIL 6PM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ROUNDS OF SEVERE WEATHER WILL BE POSSIBLE TUESDAY AND WEDNESDAY.
DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE FORWARD ALL
SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 23, 2:05 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
305 PM EDT MON MAY 23 2011
VAZ028-WVZ050-231930-
HAMPSHIRE WV-FREDERICK VA-
305 PM EDT MON MAY 23 2011
...STRONG THUNDERSTORM TO AFFECT HAMPSHIRE AND FREDERICK COUNTIES...
AT 305 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DELRAY...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE TIMBER RIDGE.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3942 7827 3932 7811 3916 7858 3923 7872
3949 7843
TIME...MOT...LOC 1905Z 228DEG 30KT 3922 7856
SBKSpecial weather statement, May 23, 2:18 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
318 PM EDT MON MAY 23 2011
VAZ028-WVZ050-232000-
HAMPSHIRE WV-FREDERICK VA-
318 PM EDT MON MAY 23 2011
...STRONG THUNDERSTORM TO AFFECT HAMPSHIRE AND FREDERICK COUNTIES...
AT 318 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF KIRBY...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE TIMBER RIDGE.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3946 7838 3918 7822 3914 7857 3915 7860
3913 7862 3913 7865 3915 7868 3916 7873
3919 7877
TIME...MOT...LOC 1918Z 249DEG 17KT 3917 7869
SBKSpecial weather statement, May 23, 2:20 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
320 PM EDT MON MAY 23 2011
VAZ026-027-029-WVZ055-232000-
PAGE VA-SHENANDOAH VA-HARDY WV-ROCKINGHAM VA-
320 PM EDT MON MAY 23 2011
...STRONG THUNDERSTORM TO AFFECT PAGE...SHENANDOAH...HARDY AND
ROCKINGHAM COUNTIES...
AT 320 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CRIDERS...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE MATHIAS AND MOUNT JACKSON.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3884 7905 3902 7839 3885 7836 3883 7839
3881 7836 3864 7833 3867 7908
TIME...MOT...LOC 1920Z 262DEG 30KT 3877 7898
SBKSpecial weather statement, May 23, 2:53 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
353 PM EDT MON MAY 23 2011
VAZ027-028-031-WVZ050-052-053-232045-
SHENANDOAH VA-CLARKE VA-JEFFERSON WV-HAMPSHIRE WV-BERKELEY WV-
FREDERICK VA-
353 PM EDT MON MAY 23 2011
...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...CLARKE...JEFFERSON...
HAMPSHIRE...BERKELEY AND FREDERICK COUNTIES...
AT 354 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WILDE ACRES...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE STEPHENS CITY...GREENWOOD...MILLWOOD
PIKE...BERRYVILLE...CHARLES TOWN AND RANSON.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3923 7778 3920 7781 3914 7782 3911 7785
3908 7786 3902 7795 3909 7851 3922 7850
3936 7777
TIME...MOT...LOC 1954Z 261DEG 32KT 3915 7837
SBKThunderstorm Wind, Frederick
- When
- May 23, 2:56 PM EST
- Where
- Frederick County, 0.46 mi SE of Mountain Falls
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 39.115, -78.394
A tree fell onto a house near Wilde Acres.
Thunderstorm Wind, Frederick
- When
- May 23, 2:56 PM EST
- Where
- Frederick County, 1.49 mi NNE of Mountain Falls
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 39.140, -78.389
A tree fell onto a house about one mile southeast of Wilde Acres.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Arkansas, May 23 to 24, 20114 deaths · $51,000 · 1 in hail · 20 events
- Tornado and Damaging Winds in Tennessee, May 23, 20112 injured · $412,000 · EF2 · 3 events
- Tornado and Hail in Kentucky, May 23, 20111 injured · $354,000 · EF2 · 3 events
- Tornado and Flash Flooding in Oklahoma, May 23 to 24, 201114 injured · $75,000 · EF0 · 27 events
- Rip Current in Texas, May 23, 20111 death · 1 injured · 1 event
- Tornadoes and Damaging Winds in Ohio, May 23, 2011$452,000 · EF1 · 64 events
- Tornadoes and Hail in Pennsylvania, May 23, 2011$155,000 · EF2 · 9 events
- Flooding in Montana, May 23 to 31, 2011$6.0 million · 3 events
- Hail and Damaging Winds in Ohio, May 23, 2011$1.2 million · 1.75 in hail · 26 events
- Tornado and Hail in Illinois, May 23, 2011$327,000 · EF1 · 10 events
- Hail and Damaging Winds in Indiana, May 23, 2011$222,000 · 1 in hail · 37 events
- Hail and Damaging Winds in Illinois, May 23, 2011$275,000 · 1.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 312796, 312798.